Alert archive / Kansas / Heat Advisories in 2012
Heat Advisory 6, NWS Dodge City, KS
NWS Dodge City, KS issued this heat advisory at Jun 27, 2012, 2:18 PM CDT for 10 counties in Kansas. It took effect at Jun 28, 2012, 1:00 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2012, 2:18 PM CDT (19:18 UTC)
- In effect from
- Jun 28, 2012, 1:00 PM CDT
- Expired
- Jun 28, 2012, 9:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Dodge City, KS
Counties Barber County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Kiowa County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Stafford County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 75 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 7.3 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4065 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -55 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
272 WWUS73 KDDC 271918 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 218 PM CDT WED JUN 27 2012 ...EXTREMELY HOT AFTERNOON TEMPERATURES WILL CONTINUE THIS AFTERNOON AND THEN AGAIN ON THURSDAY... .TEMPERATURES ARE EXPECTED TO CLIMB INTO THE 110-113 DEGREE RANGE OVER PORTIONS OF SOUTHWEST AND WEST CENTRAL KANSAS THIS AFTERNOON. HIGHS ON THURSDAY ARE FORECAST TO BE NEAR 110 DEGREES. HEAT INDICES WILL TO CLIMB TO ADVISORY LEVELS, ESPECIALLY EAST OF HIGHWAY 183. KSZ030-031-046-065-066-079>081-089-090-280330- /O.NEW.KDDC.HT.Y.0006.120628T1800Z-120629T0200Z/ /O.CON.KDDC.HT.Y.0005.000000T0000Z-120628T0200Z/ TREGO-ELLIS-RUSH-PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-COMANCHE- BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...LA CROSSE...RUSH CENTER...LARNED...BURDETT... ST. JOHN...STAFFORD...HUDSON...KINSLEY...LEWIS...GREENSBURG... HAVILAND...PRATT...COLDWATER...PROTECTION...MEDICINE LODGE... KIOWA...SUN CITY 218 PM CDT WED JUN 27 2012 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 1 PM TO 9 PM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 9 PM CDT THURSDAY. * HEAT INDICES...HEAT INDEX VALUES OF 105 TO 107 DEGREES ARE EXPECTED BOTH THIS AFTERNOON AND AGAIN ON THURSDAY AFTERNOON. * IMPACTS...HOT TEMPERATURES AND LOW RELATIVE HUMIDITIES WILL RESULT IN RAPID EVAPORATION OF LIQUIDS DURING OUTSIDE ACTIVITIES. BE SURE TO PROVIDE SHADE AND ADEQUATE WATER SUPPLIES FOR PETS AND LIVESTOCK. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$ KSZ045-064-078-088-280200- /O.CON.KDDC.HT.Y.0005.000000T0000Z-120628T0200Z/ NESS-HODGEMAN-FORD-CLARK- INCLUDING THE CITIES OF...NESS CITY...JETMORE...HANSTON... DODGE CITY...BUCKLIN...ASHLAND...MINNEOLA 218 PM CDT WED JUN 27 2012 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * HEAT INDICES...HEAT INDEX VALUES OF 105 TO 107 DEGREES ARE EXPECTED. * IMPACTS...HOT TEMPERATURES AND LOW RELATIVE HUMIDITIES WILL RESULT IN RAPID EVAPORATION OF LIQUIDS DURING OUTSIDE ACTIVITIES. BE SURE TO PROVIDE SHADE AND ADEQUATE WATER SUPPLIES FOR PETS AND LIVESTOCK. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$ 18
5 follow-up statements
964 WWUS73 KDDC 280140 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 840 PM CDT WED JUN 27 2012 ...EXTREMELY HOT AFTERNOON TEMPERATURES WILL CONTINUE THURSDAY AFTERNOON... .TEMPERATURES ARE EXPECTED TO CLIMB TO AROUND 110 DEGREES THURSDAY AFTERNOON ACROSS PORTIONS OF SOUTHWEST AND WEST CENTRAL KANSAS. HEAT INDICES ARE EXPECTED TO CLIMB TO ADVISORY LEVELS... ESPECIALLY EAST OF HIGHWAY 183. KSZ030-031-046-065-066-079>081-089-090-281000- /O.EXP.KDDC.HT.Y.0005.000000T0000Z-120628T0200Z/ /O.CON.KDDC.HT.Y.0006.120628T1800Z-120629T0200Z/ TREGO-ELLIS-RUSH-PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-COMANCHE- BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...LA CROSSE...RUSH CENTER...LARNED...BURDETT... ST. JOHN...STAFFORD...HUDSON...KINSLEY...LEWIS...GREENSBURG... HAVILAND...PRATT...COLDWATER...PROTECTION...MEDICINE LODGE... KIOWA...SUN CITY 840 PM CDT WED JUN 27 2012 ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 9 PM CDT THURSDAY... ...HEAT ADVISORY WILL EXPIRE AT 9 PM CDT THIS EVENING... * HEAT INDICES...HEAT INDEX VALUES OF 105 TO 107 DEGREES ARE EXPECTED ON THURSDAY AFTERNOON. * IMPACTS...HOT TEMPERATURES AND LOW RELATIVE HUMIDITIES WILL RESULT IN RAPID EVAPORATION OF LIQUIDS DURING OUTSIDE ACTIVITIES. BE SURE TO PROVIDE SHADE AND ADEQUATE WATER SUPPLIES FOR PETS AND LIVESTOCK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$ KSZ045-064-078-088-280245- /O.EXP.KDDC.HT.Y.0005.000000T0000Z-120628T0200Z/ NESS-HODGEMAN-FORD-CLARK- INCLUDING THE CITIES OF...NESS CITY...JETMORE...HANSTON... DODGE CITY...BUCKLIN...ASHLAND...MINNEOLA 840 PM CDT WED JUN 27 2012 ...HEAT ADVISORY WILL EXPIRE AT 9 PM CDT THIS EVENING... TEMPERATURES HAVE FALLEN BELOW HEAT ADVISORY CRITERIA ACROSS WESTERN KANSAS. $$ HOVORKA 42
055 WWUS73 KDDC 280831 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 331 AM CDT THU JUN 28 2012 ...SIZZLING HEAT WILL AGAIN VISIT CENTRAL KANSAS THIS AFTERNOON... .AFTERNOON TEMPERATURES WILL CLIMB TO NEAR 110 DEGREES THIS AFTERNOON, WHILE HEAT INDICES REACH FROM 105 TO 110 DEGREES. THIS HEAT ADVISORY WILL MAINLY BE EAST OF HIGHWAY 183. KSZ030-031-046-065-066-079>081-089-090-281815- /O.CON.KDDC.HT.Y.0006.120628T1800Z-120629T0200Z/ TREGO-ELLIS-RUSH-PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-COMANCHE- BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...LA CROSSE...RUSH CENTER...LARNED...BURDETT... ST. JOHN...STAFFORD...HUDSON...KINSLEY...LEWIS...GREENSBURG... HAVILAND...PRATT...COLDWATER...PROTECTION...MEDICINE LODGE... KIOWA...SUN CITY 331 AM CDT THU JUN 28 2012 ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING... * HEAT INDICES...HEAT INDEX VALUES FROM 105 TO 110 DEGREES ARE LIKELY THIS AFTERNOON. * IMPACTS...HOT TEMPERATURES AND LOW RELATIVE HUMIDITIES WILL RESULT IN RAPID EVAPORATION OF LIQUIDS DURING OUTSIDE ACTIVITIES. HUMID AIR CAN MAKE IT FEEL EVEN HOTTER. BE SURE TO PROVIDE SHADE AND ADEQUATE WATER SUPPLIES FOR PETS AND LIVESTOCK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$ 12
542 WWUS73 KDDC 281613 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1113 AM CDT THU JUN 28 2012 ...SIZZLING HEAT WILL AGAIN VISIT CENTRAL KANSAS THIS AFTERNOON... .AFTERNOON TEMPERATURES WILL CLIMB TO NEAR 110 DEGREES... WHILE HEAT INDICES REACH FROM 105 TO NEAR 107 DEGREES. THIS HEAT ADVISORY WILL MAINLY BE EAST OF HIGHWAY 183. KSZ030-031-046-065-066-079>081-089-090-290200- /O.CON.KDDC.HT.Y.0006.120628T1800Z-120629T0200Z/ TREGO-ELLIS-RUSH-PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-COMANCHE- BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...LA CROSSE...RUSH CENTER...LARNED...BURDETT... ST. JOHN...STAFFORD...HUDSON...KINSLEY...LEWIS...GREENSBURG... HAVILAND...PRATT...COLDWATER...PROTECTION...MEDICINE LODGE... KIOWA...SUN CITY 1113 AM CDT THU JUN 28 2012 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * HEAT INDICES...HEAT INDEX VALUES FROM 105 TO 107 DEGREES ARE LIKELY THIS AFTERNOON. * IMPACTS...HOT TEMPERATURES AND LOW RELATIVE HUMIDIFIES WILL RESULT IN RAPID EVAPORATION OF LIQUIDS DURING OUTSIDE ACTIVITIES. HUMID AIR CAN MAKE IT FEEL EVEN HOTTER. BE SURE TO PROVIDE SHADE AND ADEQUATE WATER SUPPLIES FOR PETS AND LIVESTOCK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$
355 WWUS73 KDDC 281936 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 236 PM CDT THU JUN 28 2012 ...HEAT INDEX READINGS OF 105 OR GREATER CAN BE EXPECTED THROUGH THE REMAINDER OF THE AFTERNOON AND AGAIN ON FRIDAY AFTERNOON... .AFTERNOON TEMPERATURES WILL CLIMB INTO 106 TO 108 DEGREE RANGE BOTH THIS AFTERNOON AND AGAIN ON FRIDAY. EAST OF HIGHWAY 183 THE HEAT INDEX READINGS ARE EXPECTED RANGE RANGE FROM 105 TO NEAR 108 DEGREES. KSZ031-046-065-066-079>081-089-090-290345- /O.NEW.KDDC.HT.Y.0007.120629T1800Z-120630T0200Z/ /O.CON.KDDC.HT.Y.0006.000000T0000Z-120629T0200Z/ ELLIS-RUSH-PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-COMANCHE-BARBER- INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE... RUSH CENTER...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON... KINSLEY...LEWIS...GREENSBURG...HAVILAND...PRATT...COLDWATER... PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 236 PM CDT THU JUN 28 2012 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 1 PM TO 9 PM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 9 PM CDT FRIDAY. * HEAT INDICES...HEAT INDEX VALUES FROM 105 TO NEAR 108 DEGREES ARE LIKELY THIS AFTERNOON AND AGAIN ON FRIDAY. * IMPACTS...HOT TEMPERATURES AND LOW RELATIVE HUMIDIFIES WILL RESULT IN RAPID EVAPORATION OF LIQUIDS DURING OUTSIDE ACTIVITIES. HUMID AIR CAN MAKE IT FEEL EVEN HOTTER. BE SURE TO PROVIDE SHADE AND ADEQUATE WATER SUPPLIES FOR PETS AND LIVESTOCK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$ KSZ030-290200- /O.CON.KDDC.HT.Y.0006.000000T0000Z-120629T0200Z/ TREGO- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR 236 PM CDT THU JUN 28 2012 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * HEAT INDICES...HEAT INDEX VALUES FROM 105 TO 107 DEGREES ARE LIKELY THIS AFTERNOON. * IMPACTS...HOT TEMPERATURES AND LOW RELATIVE HUMIDIFIES WILL RESULT IN RAPID EVAPORATION OF LIQUIDS DURING OUTSIDE ACTIVITIES. HUMID AIR CAN MAKE IT FEEL EVEN HOTTER. BE SURE TO PROVIDE SHADE AND ADEQUATE WATER SUPPLIES FOR PETS AND LIVESTOCK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$ 18
755 WWUS73 KDDC 290152 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 852 PM CDT THU JUN 28 2012 ...HEAT INDEX READINGS OF 105 OR GREATER CAN BE EXPECTED FRIDAY AFTERNOON... .AFTERNOON TEMPERATURES WILL CLIMB INTO 106 TO 108 DEGREE RANGE DURING FRIDAY AFTERNOON. EAST OF HIGHWAY 183 THE HEAT INDEX READINGS ARE EXPECTED RANGE RANGE FROM 105 TO NEAR 108 DEGREES. KSZ031-046-065-066-079>081-089-090-291000- /O.EXP.KDDC.HT.Y.0006.000000T0000Z-120629T0200Z/ /O.CON.KDDC.HT.Y.0007.120629T1800Z-120630T0200Z/ ELLIS-RUSH-PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-COMANCHE-BARBER- INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE... RUSH CENTER...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON... KINSLEY...LEWIS...GREENSBURG...HAVILAND...PRATT...COLDWATER... PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 852 PM CDT THU JUN 28 2012 ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 9 PM CDT FRIDAY... ...HEAT ADVISORY WILL EXPIRE AT 9 PM CDT THIS EVENING... * HEAT INDICES...HEAT INDEX VALUES FROM 105 TO NEAR 108 DEGREES ARE LIKELY FRIDAY AFTERNOON. * IMPACTS...HOT TEMPERATURES AND LOW RELATIVE HUMIDIFIES WILL RESULT IN RAPID EVAPORATION OF LIQUIDS DURING OUTSIDE ACTIVITIES. HUMID AIR CAN MAKE IT FEEL EVEN HOTTER. BE SURE TO PROVIDE SHADE AND ADEQUATE WATER SUPPLIES FOR PETS AND LIVESTOCK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$ KSZ030-290300- /O.EXP.KDDC.HT.Y.0006.000000T0000Z-120629T0200Z/ TREGO- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR 852 PM CDT THU JUN 28 2012 ...HEAT ADVISORY WILL EXPIRE AT 9 PM CDT THIS EVENING... FEELS LIKE TEMPERATURES HAVE FALLEN BELOW HEAT ADVISORY CRITERIA. $$ WAH
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this heat advisory went out at Jun 27, 1:48 PM CDT, 30 minutes earlier.
Area forecast discussion, Jun 27, 1:48 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 148 PM CDT WED JUN 27 2012 ...UPDATED SHORT TERM AND FIRE WEATHER DISCUSSION... .SYNOPSIS... ISSUED AT 1203 PM CDT WED JUN 27 2012 AT 12Z WEDNESDAY A 100-110KT 250MB JET EXTENDED FROM EASTERN IDAHO INTO EASTERN MONTANA. A 500MB UPPER LOW/TROUGH WAS LOCATED IN SOUTHERN SASKATCHEWAN. SATELLITE LOOP AND 500-300MB UPPER AIR MAPS INDICATING SOME TROPICAL MOISTURE WAS MOVING ACROSS WESTERN COLORADO INTO PORTIONS OF EASTERN WYOMING/WESTERN NEBRASKA ALONG WITH AT LEAST TWO IDENTIFIABLE SUBTLE SHORTWAVE TROUGHS. ONE OF THESE UPPER LEVEL TROUGHS WERE MOVING INTO WESTERN NEBRASKA EARLIER THIS MORNING WITH A FEW LIGHTNING STRIKES AND LIGHT PRECIPITATION OCCURRING AHEAD OF THIS FEATURE. PROXIMITY SOUNDINGS IN THIS AREA INDICATING DRY AIR IN PLACE IN THE LOWER LEVELS WITH CLOUD BASES AROUND THE 550MB LEVEL. A SURFACE COLD FRONT AT 12Z WEDNESDAY EXTENDED FROM SOUTHEAST SOUTH DAKOTA INTO NORTHEAST COLORADO AND 3-5MB 3 HOURLY PRESSURE RISES WERE OBSERVED BEHIND THIS FRONT. ALONG AND AHEAD OF THIS FRONT WARM 850-700MB TEMPERATURES WERE PRESENT. 850MB TEMPERATURES AT 12Z WERE MAINLY IN THE 30-33C RANGE AND 700MB TEMPERATURES VARIED FROM 18 TO 20C. THE 20C 700MB TEMPERATURE WAS REPORTED AT NORTH PLATTE, NE. && .SHORT TERM...(THIS EVENING THROUGH TOMORROW) ISSUED AT 129 PM CDT WED JUN 27 2012 MODELS TODAY REMAIN IN GOOD AGREEMENT WITH THE COLD FRONT DROPPING SOUTH INTO NORTHWEST KANSAS LATE TODAY WHERE IT WILL BECOME NEARLY STATIONARY OVERNIGHT AND THURSDAY. AHEAD OF THIS FRONT THE WARM 850-700MB AIR WILL SETTLE INTO WESTERN AND NORTH CENTRAL KANSAS. AN SUBTLE UPPER LEVEL SHORTWAVE TROUGH, WHICH WAS LOCATED IN WESTERN COLORADO EARLIER TODAY, IS FORECAST TO MOVE OUT IN NORTHEAST COLORADO AND NORTHWEST KANSAS EARLY TONIGHT. THE FORECAST MODEL SOUNDINGS NEAR THIS FRONT AND AHEAD OF THE SUBTLE UPPER LEVEL WAVE APPEARS SIMILAR TO THE PROXIMITY SOUNDING FROM EARLIER TODAY ACROSS WESTERN NEBRASKA WHERE SOME HIGH BASED THUNDERSTORMS OCCURRED. GIVEN THIS ALONG WITH THE EXPECTED STORM MOTION..ANY HIGH BASED THUNDERSTORM WHICH DOES DEVELOP SHOULD OCCUR AND STAY IN NORTHWEST KANSAS. WILL CONTINUE TO MONITOR THE FRONT AND TRACK OF THE SUBTLE UPPER LEVEL WAVE AND ADJUST MENTION OF HIGH BASED THUNDERSTORMS FURTHER SOUTH IF NEEDED LATER AFTERNOON. BY EARLY THURSDAY BOTH THE NAM AND GFS BEGIN TO MOVE THE UPPER HIGH EAST INTO MISSOURI WHICH SHOULD ALLOW SOME TROPICAL MOISTURE IN WESTERN COLORADO TO SHIFT EAST TOWARDS WESTERN KANSAS. ALSO NOTICING LESS OF A DOWNSLOPE COMPONENT OF THE FLOW THURSDAY AFTERNOON. THE NAM AND GFS DO INDICATE A NET 24 HOUR 850MB TEMPERATURE CHANGE AT 00Z FRIDAY OF AROUND 2C COOLER ACROSS WESTERN KANSAS. THE 700MB TEMPERATURE CHANGE WILL BE AROUND 1C COOLER. BASED ON THESE 850-700MB TEMPERATURE TRENDS IT WILL BE ANOTHER DAY OF +105 DEGREE TEMPERATURES BUT AFTERNOON TEMPERATURES ARE NOT EXPECTED TO BE AS HOT AS THEY WERE TODAY (WEDNESDAY). AFTERNOON HIGHS ACROSS WESTERN KANSAS ARE EXPECTED TO RANGE FROM 106 TO NEAR 110. AM CONTINUING TO STRUGGLE WITH AFTERNOON 2M DEWPOINTS ACROSS WESTERN KANSAS. AT THIS TIME ONLY THE NAM APPEARS TO BE CLOSE TO REALITY BASED ON THE LAST FEW DAYS. WILL THEREFORE BEGIN TO TREND TOWARDS THESE LOWER AFTERNOON DEWPOINTS AND GIVEN THIS SOLUTION ONLY PORTIONS OF NORTH CENTRAL AND SOUTH CENTRAL KANSAS WILL REACH HEAT ADVISORY CRITERIA BRIEFLY THURSDAY AFTERNOON. WILL THEREFORE GO AHEAD AND ISSUE A HEAT ADVISORY FOR THESE LOCATIONS. .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 321 AM CDT WED JUN 27 2012 MEDIUM RANGE MODELS CONTINUE TO INDICATE AN UPPER LEVEL RIDGE OF HIGH PRESSURE BREAKING DOWN ACROSS THE CENTRAL PLAINS AS AN UPPER LEVEL TROUGH TRACKS EAST ALONG THE CANADIAN BORDER IN THE NORTHERN PLAINS THURSDAY. MEANWHILE, A SERIES OF H5 VORT MAXES WILL BEGIN TO EJECT EASTWARD OUT OF THE ROCKIES INTO THE WESTERN HIGH PLAINS OF EASTERN COLORADO AND WESTERN NEBRASKA AS THE FLOW ALOFT BECOMES MORE WESTERLY. THIS COULD BRING THE CHANCE FOR PRECIP TO PORTIONS OF THE NORTHERN CENTRAL PLAINS AS EARLY AS LATE THURSDAY, POTENTIALLY AS FAR SOUTH AS NORTHERN KANSAS. AN ATTENDANT COLD FRONT TO THE UPPER LEVEL TROUGH TRANSITIONING EAST ALONG THE CANADIAN BORDER, IS STILL PROJECTED TO PUSH SOUTH ACROSS NEBRASKA BEFORE STALLING OUT BRIEFLY SOMEWHERE ACROSS SOUTHERN NEBRASKA OR NORTHERN KANSAS BY THURSDAY. ALTHOUGH THE FLOW ALOFT IS EXPECTED TO REMAIN FAIRLY WEAK ACROSS MUCH OF SOUTH CENTRAL AND SOUTHWEST KANSAS, STORMS CANNOT BE RULED OUT A LITTLE FURTHER NORTH WHERE THE FRONT IS MORE LIKELY TO BE AND WHERE UPPER LEVEL DYNAMICS WILL BE SLIGHTLY MORE FAVORABLE. STILL, WITHOUT A MORE FAVORABLE SET UP, WILL RETAIN ONLY SLIGHT POPS GENERALLY ACROSS WEST CENTRAL AND CENTRAL KANSAS FRIDAY AND SATURDAY. TEMPERATURES ARE LIKELY TO BE ABOVE NORMAL THURSDAY EVEN AS THE UPPER LEVEL RIDGE CONTINUES TO BREAK DOWN EARLY IN THE TIME FRAME. A LEE SIDE TROUGH OF LOW PRESSURE WILL REMAIN ALONG THE COLORADO/KANSAS BORDER INFLUENCING A LOW LEVEL SOUTH TO SOUTHWESTERLY FLOW INTO WESTERN KANSAS HELPING TO KEEP H85 TEMPERATURES UP RANGING FROM THE UPPER 20S(C) ACROSS CENTRAL KANSAS TO NEAR 35C ALONG THE COLORADO BORDER. EXPECT HIGHS MAINLY IN THE 103F TO 108F RANGE ACROSS SOUTH CENTRAL AND SOUTHWEST KANSAS THURSDAY AFTERNOON. SIMILAR TEMPERATURES ARE LIKELY INTO THE WEEKEND AS UPPER LEVEL RIDGING REBUILDS ACROSS THE CENTRAL PLAINS THROUGH EARLY NEXT WEEK. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 1203 PM CDT WED JUN 27 2012 GUSTY SOUTH TO SOUTHWEST WINDS WILL DECREASE AROUND SUNSET AT THE ATMOSPHERE DECOUPLES AND A COLD FRONT STALLS OUT ACROSS NORTHWEST KANSAS. MODEL SOUNDINGS INDICATING ANY MOISTURE RETURN WILL BE AT OR ABOVE 15000 FEET SO VFR CONDITIONS ARE EXPECTED. && .FIRE WEATHER... ISSUED AT 129 PM CDT WED JUN 27 2012 ELEVATED FIRE DANGER LEVELS CAN BE EXPECTED DURING THE DAY ON THURSDAY AS TEMPERATURES CLIMB BACK INTO THE 105 TO 110 DEGREE RANGE. AFTERNOON RELATIVE HUMIDITIES IS EXPECTED TO FALL BACK BELOW 15 PERCENT FOR MUCH OF THE AREA, AND THEN BOTTOM OUT IN THE 8 AND 13 PERCENT RANGE BY LATE DAY. WIND SPEEDS ARE NOT EXPECTED TO BE STRONG ENOUGH TO WARRANT A RED FLAG WARNING, HOWEVER GIVEN THE LOW DEWPOINTS AND FUEL CONDITIONS ACROSS NORTH CENTRAL KANSAS OUTDOOR BURNING IS DISCOURAGED. && .PRELIMINARY POINT TEMPS/POPS... DDC 71 108 72 104 / 0 0 0 10 GCK 70 109 71 105 / 0 0 0 10 EHA 70 107 70 103 / 0 0 0 10 LBL 70 109 71 105 / 0 0 0 10 HYS 73 111 73 106 / 10 0 10 20 P28 72 107 74 106 / 0 0 0 10 && .DDC WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR KSZ030-031-045-046- 064>066-078>081-088>090. HEAT ADVISORY FROM 1 PM TO 9 PM CDT THURSDAY FOR KSZ031-046-065- 066-079>081-089-090. RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR KSZ030-031-045- 046-064>066. && SYNOPSIS...BURGERT SHORT TERM...BURGERT LONG TERM...JJOHNSON AVIATION...BURGERT FIRE WEATHER...BURGERT
Hazardous weather outlook, Jun 27, 4:45 AM CDT, 9 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 445 AM CDT WED JUN 27 2012 KSZ030-031-043>046-061>066-074>081-084>090-281000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 445 AM CDT WED JUN 27 2012 /345 AM MDT WED JUN 27 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT A HEAT ADVISORY IS IN EFFECT UNTIL 9 PM CDT FOR PORTIONS OF CENTRAL AND WEST CENTRAL KANSAS. SEE WEATHER MESSAGE FOR SPECIFIC DETAILS. A RED FLAG WARNING IS IN EFFECT UNTIL 9 PM CDT FOR PORTIONS OF CENTRAL AND WEST CENTRAL KANSAS. SEE WEATHER MESSAGE FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE POTENTIAL EXISTS FOR TEMPERATURES TO BE HOT ENOUGH AGAIN ON THURSDAY TO LEAD TO ADDITIONAL HEAT ADVISORIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC GERARD
In the hours before
Local storm report, Jun 27, 11:40 AM CDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1140 AM CDT WED JUN 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM WILDFIRE 10 S ALAMOTA 38.30N 100.28W
06/27/2012 LANE KS EMERGENCY MNGR
SPARKS FROM OLD POWER LINES STARTED A GRASS FIRE LATE IN
THE AFTERNOON AND CONTINUED INTO THE EARLY MORNING. THREE
STRUCTURES BURNED ALONG WITH A LARGE AMOUNT OF GRASS AND
BRUSH. DAMAGE IS ESTIMATED TO BE 90K DOLLARS.
&&
07The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 2:23 AM CDT | Red Flag Warning | DDC | Ellis, Hodgeman, Ness, Pawnee, Rush, Stafford and 1 more | 19 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.